Alert archive / Nevada / Special Weather Statements in 2011
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Aug 4, 2011, 6:29 AM PDT. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2011, 6:29 AM PDT (13:29 UTC)
- Expired
- Aug 4, 2011, 7:15 AM PDT
- In force
- 46 min
- Issued by
- NWS Elko, NV
The radar
The Elko radar (KLRX), 99 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 1.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3137 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
240 WWUS85 KLKN 041329 SPSLKN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 629 AM PDT THU AUG 4 2011 NVZ030-031-041415- HUMBOLDT COUNTY NV-NORTHERN ELKO COUNTY NV- 629 AM PDT THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELKO AND EASTERN HUMBOLDT COUNTIES UNTIL 715 AM PDT... AT 624 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF RAIN WITH EMBEDDED THUNDERSTORMS FROM 5 MILES SOUTHWEST OF MIDAS TO 28 MILES NORTHEAST OF MIDAS...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THE EMBEDDED THUNDERSTORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHWESTERN ELKO COUNTY... RURAL WESTERN ELKO COUNTY... MIDAS... THESE EMBEDDED THUNDERSTORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4196 11664 4188 11621 4105 11666 4126 11719 TIME...MOT...LOC 1324Z 207DEG 16KT 4162 11659 $$ FITZSIMMONS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:35 AM PDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 4, 3:35 AM PDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 335 AM PDT THU AUG 4 2011 .SYNOPSIS...A WEAK PACIFIC DISTURBANCE WILL BRING BREEZY CONDITIONS TO CENTRAL NEVADA AND ISOLATED THUNDERSTORMS TO NORTHERN NEVADA TODAY. SURFACE HIGH PRESSURE WILL MOVE INTO THE GREAT BASIN ON FRIDAY AND LAST THROUGH THE WEEKEND WITH PLEASANT WEATHER EXPECTED. && .SHORT TERM...THURSDAY THROUGH FRIDAY. CURRENT WATER VAPOR SATELLITE IMAGERY INDICATES A 500MB SHORTWAVE TROUGH MOVING INTO NORTHERN CALI THIS MORNING. AN AREA OF ASCENT HAS DEVELOPED AHEAD OF THE FEATURE ACROSS NORTHERN NV THIS MORNING. VERY UNSTABLE MID LEVEL LAPSE RATES OF 8 C/KM HAVE AND JUST ENOUGH MID-LEVEL MOISTURE HAVE ALLOWED NOCTURNAL CONVECTION TO CONTINUE INTO THE EARLY MORNING HOURS. MODELS CONTINUE TO SHOW -LI VALUES NORTH OF INTERSTATE 80 THROUGH MIDDAY...BEFORE ACCESS OF INSTABILITY THUS CONVECTION MOVES NORTH ALONG THE NV/ID/OR BORDER BY LATE AFTERNOON. OVERALL THUNDERSTORM COVERAGE WILL BE ISOLATED WITH NO MORE THEN 20% COVERAGE EXPECTED. IT WILL ALSO BE BREEZY ACROSS THE AREA...ESPECIALLY CENTRAL NV...AS 700MB WINDS ARE PROGGED TO INCREASE TO 25KTS THIS AFTERNOON. DRYING TREND WILL CONTINUE INTO FRIDAY AS DRY SOUTHWEST FLOW ESTABLISHES ITSELF OVER THE SILVER STATE. TEMPS WILL RUN NEAR AVERAGE AS FLOW BECOMES ZONAL ALOFT AND SURFACE HIGH PRESSURE BUILDS IN FROM CALI. .LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY. STRONG MID/UPPER LEVEL RIDGE OVER THE CENTRAL/SOUTHERN PLAINS WILL FLATTEN OUT WHILE SPREADING WESTWARD ACROSS THE SOUTHWESTERN STATES DURING THE EXTENDED PERIOD. AT THE SAME...WHILE A WEAK TROUGH REMAINS OFF THE PACIFIC NORTHWEST COAST...A DRY AND WARM WEST TO SOUTHWEST FLOW WILL RESULT ACROSS THE GREAT BASIN INTO THE END OF NEXT WEEK. THIS MID SUMMER TIME PATTERN WILL PROVIDE BELOW NORMAL PRECIPITATION WHILE TEMPERATURES AVERAGE AOA NORMAL THROUGH THE END OF NEXT WEEK. && .AVIATION...ISOLATED SHOWERS/THUNDERSTORMS WILL OCCUR ACROSS HUMBOLDT/ELKO COUNTIES AS WELL AS NORTHERN HALF OF LANDER/EUREKA AND EXTREME EASTERN WHITE PINE COUNTY AS A MID LEVEL TROUGH LIFTS JUST TO THE NORTH OF THE GREAT BASIN TODAY. OUTFLOW WIND GUSTS TO 35 MPH AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGEST ACTIVITY... ESPECIALLY IN WHITE PINE COUNTY. THE ACTIVITY WILL DIMINISH THIS EVENING AND OVERNIGHT TONIGHT. VFR CONDITIONS ARE EXPECTED DURING THE NEXT 24 HOURS...EXCEPT MVFR CONDITIONS POSSIBLE WITHIN HEAVY RAIN ASSOCIATED WITH THE STRONGEST CELLS. && .FIRE WEATHER...CRITICAL FIRE WEATHER DAY TODAY...AS PACIFIC NORTHWEST TROUGH CAUSES AN OUTBREAK OF DRY LIGHTNING ACROSS FWZ 467/478/469...IN ADDITION TO GUSTY WINDS AND LOW RH VALUES ACROSS FWZ 455. EXPECTING DRY LIGHTNING AREAL COVERAGE OF AROUND 20% TODAY...WITH THE GREATEST CONCENTRATION ACROSS THE SOUTHERN PART OF THE FIRE WX ZONES MENTIONED ABOVE...BEFORE SHIFTING TO THE NORTHERN SECTIONS OF THE ZONES BY MIDDAY. SOME RAIN IS EXPECTED WITH THESE STORMS...BUT SHOULD BE CONFINED TO THE CORE OF THE STORM AND WILL REMAIN BELOW .05". HAD QUITE A FEW FIRE STARTS LAST NIGHT AROUND THE ELKO AREA...WITH SLOW STORM MOTION. STORM MOTION HAS INCREASED SINCE THEN...SO FEEL STORMS WILL BE EVEN DRIER...IN ADDITION TO GREATER AREAL COVERAGE OF LIGHTNING STRIKES. WINDS WILL ALSO INCREASE ACROSS CENTRAL NV BY MIDDAY...AS STRONG WINDS ALOFT MIX DOWN TO THE SURFACE. LOOKS TO BE A LOW END WARNING EVENT...WITH MAX WIND GUSTS OF 40 MPH EXPECTED. WINDS WILL DIMINISH THIS EVENING AS DAYTIME HEATING IS LOST. WARM AND DRY WEATHER TO RETURN ON FRIDAY AND LAST THROUGH THE WEEKEND...WITH NO CRITICAL FIRE WEATHER DAYS ON THE HORIZON. && .LKN WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR HUMBOLDT COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE... SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY. RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR WHITE PINE COUNTY. && 95/89/89/95
In the hours before
Special weather statement, Aug 4, 3:41 AM PDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 341 AM PDT THU AUG 4 2011 NVZ032-036-041115- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 341 AM PDT THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EUREKA AND CENTRAL ELKO COUNTIES UNTIL 415 AM PDT... AT 335 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PALISADE...MOVING NORTHEAST AT 15 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... CARLIN... INTERSTATE 80 BETWEEN CARLIN AND ELKO... && LAT...LON 4089 11618 4079 11591 4052 11611 4059 11633 TIME...MOT...LOC 1039Z 205DEG 13KT 4064 11617 DD
Special weather statement, Aug 4, 4:46 AM PDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 446 AM PDT THU AUG 4 2011 NVZ030-031-041230- HUMBOLDT COUNTY NV-NORTHERN ELKO COUNTY NV- 446 AM PDT THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN ELKO AND EASTERN HUMBOLDT COUNTIES UNTIL 530 AM PDT... AT 442 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS 14 MILES WEST SOUTHWEST OF MIDAS...MOVING NORTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN ACCUMULATING UP TO ONE-HALF INCH AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN HUMBOLDT COUNTY... RURAL WESTERN ELKO COUNTY... THIS CLUSTER OF STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4153 11714 4147 11686 4093 11715 4099 11729 TIME...MOT...LOC 1144Z 197DEG 15KT 4128 11709 FITZSIMMONS
Special weather statement, Aug 4, 5:23 AM PDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 523 AM PDT THU AUG 4 2011 NVZ030-031-041315- HUMBOLDT COUNTY NV-NORTHERN ELKO COUNTY NV- 523 AM PDT THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ELKO AND EASTERN HUMBOLDT COUNTIES UNTIL 615 AM PDT... AT 518 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORM 9 MILES WEST OF MIDAS...MOVING NORTH AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL WESTERN ELKO COUNTY... RURAL EASTERN HUMBOLDT COUNTY... RURAL NORTHWESTERN ELKO COUNTY... MIDAS... THIS CLUSTER OF STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4179 11691 4169 11653 4111 11681 4123 11713 TIME...MOT...LOC 1221Z 200DEG 30KT 4129 11697 FITZSIMMONS
Special weather statement, Aug 4, 6:29 AM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 629 AM PDT THU AUG 4 2011 NVZ030-031-041415- HUMBOLDT COUNTY NV-NORTHERN ELKO COUNTY NV- 629 AM PDT THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELKO AND EASTERN HUMBOLDT COUNTIES UNTIL 715 AM PDT... AT 624 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF RAIN WITH EMBEDDED THUNDERSTORMS FROM 5 MILES SOUTHWEST OF MIDAS TO 28 MILES NORTHEAST OF MIDAS...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THE EMBEDDED THUNDERSTORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHWESTERN ELKO COUNTY... RURAL WESTERN ELKO COUNTY... MIDAS... THESE EMBEDDED THUNDERSTORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4196 11664 4188 11621 4105 11666 4126 11719 TIME...MOT...LOC 1324Z 207DEG 16KT 4162 11659 FITZSIMMONS
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:40 PM PDT | Special Weather Statement | LKN | White Pine | 50 min |
| Aug 3, 6:57 PM PDT | Special Weather Statement | LKN | 33 min | |
| Aug 3, 11:19 PM PDT | Special Weather Statement | LKN | 26 min | |
| Aug 4, 3:41 AM PDT | Special Weather Statement | LKN | 34 min | |
| Aug 4, 4:46 AM PDT | Special Weather Statement | LKN | 44 min | |
| Aug 4, 5:23 AM PDT | Special Weather Statement | LKN | 52 min | |
| Aug 4, 12:48 PM PDT | Special Weather Statement | LKN | 42 min | |
| Aug 4, 12:53 PM PDT | Special Weather Statement | LKN | 52 min | |
| Aug 4, 1:05 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 25 min |
| Aug 4, 1:32 PM PDT | Special Weather Statement | LKN | 43 min | |
| Aug 4, 2:07 PM PDT | Special Weather Statement | LKN | 23 min | |
| Aug 4, 2:31 PM PDT | Special Weather Statement | LKN | 44 min | |
| Aug 4, 3:15 PM PDT | Special Weather Statement | LKN | 45 min | |
| Aug 4, 3:21 PM PDT | Special Weather Statement | LKN | 39 min |
Nearby
Special Weather Statements in Nevada, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.